Thunderstorm Wind, Alleghany
- When
- June 11, 8:05 PM EST
- Where
- Alleghany County, Glade Vly
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.483, -81.050
Thunderstorms on the 11th produced damaging winds. Thunderstorm winds downed trees in Glade Valley, in northern Stokes County, and in Danbury, and 5 miiles north of Danbury.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Thunderstorms on the 11th produced damaging winds. Thunderstorm winds downed trees in Glade Valley, in northern Stokes County, and in Danbury, and 5 miiles north of Danbury.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 11, 6:40 PM EST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 740 PM EDT WED JUN 11 2003 HAVE DECIDED TO GO WITH A FLOOD WATCH UNTIL MIDNIGHT FOR THE NRV AND ROANOKE. GROUND SATURATED AND VERY HEAVY RAIN BEING REPORTED WITH CONVECTION APPROACHING FROM THE SOUTHWEST. .RNK... NC...NONE. VA...NONE. WV...NONE. SPN
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-111500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 606 AM EDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA... WESTERN AND CENTRAL VIRGINIA...AS WELL AS NORTHWEST NORTH CAROLINA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON...MAINLY WEST OF THE BLUE RIDGE. TIMING AND SEVERITY OF THE ACTIVITY WILL BE DEPENDANT ON THE DEVELOPMENT AND MOVEMENT OF LARGER THUNDERSTORM COMPLEXES OVER THE OHIO AND TENNESSE VALLEYS. PLEASE MONITOR RADAR AND FORECAST TRENDS. .DAYS TWO THROUGH SEVEN... THERE IS A GREATER RISK OF SEVERE THUNDERSTORMS ON THURSDAY. ALSO...THE NATIONAL WEATHER SERVICE IS STILL CONCERNED ABOUT REPETITIVE RAINFALL. THE WET PATTERN...WHICH IS FORECAST TO CONTINUE THROUGH THIS UPCOMING WEEKEND...FAVORS THE POSSIBILITY OF SMALL STREAM OR RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON...AND AGAIN THURSDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
705 PM EDT WED JUN 11 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 3SW NATHALIE VA 0.88 IN HAIL
06/11/03 HALIFAX REPORTED BY SPOTTER.VAZ007-120015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 720 PM EDT WED JUN 11 2003 ...THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS... A CLUSTER OF THUNDERSTORMS WITH EXTREMELY HEAVY RAINFALL HAVE MOVED INTO WESTERN TAZEWELL COUNTY. A RESIDENT IN THE CEDAR BLUFF AREA INDICATED WINDS STRONG ENOUGH TO SHAKE A MOBILE HOME WHEN THE STORM CAME THROUGH. RADAR INDICATES THE PRESENCE OF HEAVY RAINS...WITH RATES OF AN INCH PER HOUR...AND WIND GUSTS TO AROUND 40 MPH. LIGHTNING IS ALSO ACCOMPANYING THE STORMS. TOTAL RAINFALL AMOUNTS MAY APPROACH 2 INCHES. MINOR FLOODING OF POOR DRAINAGE AREAS IS LIKELY. MOTORISTS SHOULD WATCH FOR WATER COVERED ROADS. NEVER TRY TO CROSS FLOODED ROADWAYS...THE WATER MAY BE DEEPER THAN YOU THINK. MG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
722 PM EDT WED JUN 11 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM PEMBROKE VA WIND DAMAGE
06/11/03 GILES 2 TREES DOWN. PUBLIC
REPORT.The national radar mosaic for the moment the first event began.
4 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364452, 5364453, 5364455, 5364454.